Ask a Dog Vet and Get Answers to Your Dog Health Questions
Welcome to Justanswer! I am Dr. Altman and happy to assist you both today!I am so sorry to hear that your dog has loose stools. I definitely do try to avoid immodium if at all able because some breeds and even some dogs can have a severe reaction to this medication so it should not be used unless directed by your veterinarian.I can give you some basic suggestions but if there is no change please consider a veterinary exam and fecal evaluation to ensure there is nothing more serious going on with her digestive tract but diarrhea can also be an early indicator of other problems that may require attention to prevent progression to weight loss, vomiting, decreased appetite- White rice and lean boiled meat such chicken- Pepcid (famotidine) 0.5 mg/ kg every 12 hours to help settle her stomach. If you have omeprazole that is also an option for settling the stomach at 1 mg/kg daily- Canned pumpkin 1 tbsp twice daily can also help firm up stoolsIf there is any blood or mucus in the stools as well please consider a veterinary exam sooner rather than later to ensure that we treat more aggressively for these symptoms. In addition, monitor for signs of nausea (licking lips, increased salivation, eating grass) as well.Please let me know how else I can assist you both today. I am going into an appointment in a moment but will do my best to assist you with questions. I hope your pet is feeling better soon!
If you have more questions or if I can help in any other way, please do not hesitate to ask! If you would like to accept my answer, please press RATE OUR CONVERSATION at the top of your screen (I am not compensated in any other way). Bonuses are always welcome. Thanks!